Texas, 2023Excessive Heat and Heat in Texas, July 1 to 4, 2023
July 1 to 4, 2023 · NWS CRP · 9 events in 6 counties and zones
The heat wave episode over south Texas during the month of June lingered into the first few days of July. Heat index values ranged from 110 to 120 degrees over portions of the Coastal Bend and in the Brush Country on the 1st and for Independence Day.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The heat wave episode over south Texas during the month of June lingered into the first few days of July. Heat index values ranged from 110 to 120 degrees over portions of the Coastal Bend and in the Brush Country on the 1st and for Independence Day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 1, 11:27 AM CST, 33 minutes earlier.
Area forecast discussion, Jul 1, 11:27 AM CST, 33 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1227 PM CDT Sat Jul 1 2023
...New AVIATION...
.SHORT TERM...
(Today through Sunday)
Issued at 400 AM CDT Sat Jul 1 2023
Key Message:
- Dangerous heat conditions expected for the Coastal Bend and
Brush Country this afternoon
The mid level ridge will remain from Louisiana southwest into south
Texas today through Sunday, although the ridge may weaken a little
over the region by Sunday. GOES imagery of total precipitable
water shows an axis of higher moisture along the lower Texas coast
into the Coastal Bend (PW up to 1.7 inches) while there is an axis
of drier air to the east over the northwest Gulf of Mexico into
the Mid-Coast region (PW near 1.3 inches). This moisture profile
is expected to continue into the afternoon. With slightly higher
moisture in place (using a blend of NBM and CONSShort), heat
index values are expected to be above 110 from the Coastal Bend to
the Brush Country, with values between 105 and 109 for the Mid-
Coast to Victoria Crossroads. Heat Advisory has been issued for
the Coastal Bend and Brush Country from 1-7 PM.
No significant change is expected for tonight except for possibly
more low clouds during the overnight hours into the morning hours
on Sunday. With the ridge weakening just a little bit, heat index
values are expected to be below advisory criteria on Sunday.
&&
.LONG TERM...
(Sunday night through next Friday)
Issued at 400 AM CDT Sat Jul 1 2023
Key Messages:
- Rain chances (20-50%) return this week
- Dangerous heat index values return Tuesday and continue throughout
the work week
Upper-level zonal flow is expected throughout the long term over
South Texas while a mid-level high pressure remains centered over
the northern Mexico/Arizona/New Mexico border area. Meanwhile at the
surface, high pressure to the east will continue to promote
southerly flow over South Texas with near normal PWAT values.
However, by Wednesday that could change as models are showing an
area of tropical moisture making its way into South Texas Tuesday
night through Thursday night with PWAT values near 2.3-2.4", which
ranks in the top 5 percentile for this time of year and approaches
the daily maximum for those days. With impulses of vorticity
rotating around the high pressure during the aforementioned time
period of the increased moisture, chances for showers and
thunderstorms will return to region with a 20-50% Tuesday through
Friday.
Despite more seasonable temperatures, dangerous heat index values
will return to South Texas Tuesday through the end of the work week
as dewpoints increase. Heat index values are forecast to range
between 110-115 degrees each day beginning Tuesday with some spots
possibly exceeding 115 degrees. With the return of dangerous heat
index values and the prolonged heat across the region throughout the
month of June, a moderate risk on heat-related illnesses will
continue into the first week of July. Please continue to practice
and promote heat safety.
&&
.AVIATION...
(18Z TAFS)
Issued at 1217 PM CDT Sat Jul 1 2023
VFR conditions are in place across all terminals. Southeasterly
winds have been increasing over the last couple of hours with
gusts around 25 knots expected to continue through early this
evening. Another round of MVFR cigs/vis is possible again late
tonight, generally closer to sunrise. VFR conditions return by mid
morning.
&&
.MARINE...
Issued at 400 AM CDT Sat Jul 1 2023
A weak to moderate onshore flow will continue today through
Sunday with a period of moderate flow/SCEC conditions over the
southern bays and near shore waters in the afternoon and early
evening. Isolated showers and thunderstorms will be possible over
the offshore waters Sunday.
Moderate south to southeast flow can be expected Monday before
decreasing and settling in the 10-15 knot range Tuesday through the
end of the work week. Rain chances come back into the forecast this
week with isolated to scattered showers and thunderstorms possible
daily from Monday through the end of the work week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 97 78 96 79 / 0 0 0 0
Victoria 99 77 97 77 / 0 0 10 0
Laredo 105 78 104 77 / 0 10 0 10
Alice 101 77 100 75 / 0 0 0 0
Rockport 93 81 93 81 / 0 0 10 10
Cotulla 106 77 104 78 / 0 10 0 10
Kingsville 100 78 98 77 / 0 0 0 0
Navy Corpus 95 81 93 80 / 0 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 7 PM CDT this evening for TXZ229>231-239>244-
342-343.
GM...None.
&&
SHORT TERM...TMT
LONG TERM....JCP
AVIATION...TC/95Hazardous weather outlook, Jul 1, 3:11 AM CST, 8 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
411 AM CDT Sat Jul 1 2023
TXZ229>234-239>247-342>347-442-443-447-021200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
411 AM CDT Sat Jul 1 2023
This Hazardous Weather Outlook is for South Texas.
.DAY ONE...Today and tonight.
Heat Advisory is in effect from 1 to 7 PM today for the Coastal Bend
and Brush Country for heat index values up to 1114.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Dangerous heat conditions, with heat index values ranging from 110
to 115 degrees are expected Tuesday through the end of the work
week.
Isolated to scattered thunderstorms will be possible for
Independence Day (Tuesday) through Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ231-232-236-237-250-255-270-275-021200-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
411 AM CDT Sat Jul 1 2023
This Hazardous Weather Outlook is for Middle Texas Coastal Waters.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Isolated to scattered thunderstorms are expected Monday through
Friday.
TMT/JCP
Heat, Coastal Nueces County
- When
- July 1, 12:00 PM CST to 7:00 PM CST
- Where
- Coastal Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Heat index values ranged from 110 to 114 degrees.
Excessive Heat, Inland Kleberg County
- When
- July 1, 12:00 PM CST to 7:00 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Heat index values ranged from 115 to 120 degrees.
Excessive Heat, Inland Nueces County
- When
- July 1, 12:00 PM CST to 7:00 PM CST
- Where
- Inland Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Heat index values ranged from 114 to 116 degrees.
Heat, Victoria
- When
- July 1, 3:00 PM CST to 6:00 PM CST
- Where
- Victoria forecast zone
- Reported by
- ASOS
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Heat index values were around 110 degrees.
Heat, La Salle
- When
- July 1, 3:00 PM CST to 7:00 PM CST
- Where
- La Salle forecast zone
- Reported by
- ASOS
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Heat index values ranged from 110 to 112 degrees.
Heat, Webb
- When
- July 1, 3:00 PM CST to 7:00 PM CST
- Where
- Webb forecast zone
- Reported by
- AWOS
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Heat index values ranged from 110 to 113 degrees.
Heat, Coastal Nueces County
- When
- July 4, 1:00 PM CST to 6:00 PM CST
- Where
- Coastal Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Heat index values ranged from 110 to 113 degrees.
Heat, Inland Nueces County
- When
- July 4, 1:00 PM CST to 6:00 PM CST
- Where
- Inland Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Heat index values ranged from 110 to 113 degrees.
Heat, Inland Kleberg County
- When
- July 4, 1:00 PM CST to 6:00 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Heat index values ranged from 110 to 114 degrees.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, July 1 to 9, 202313 deaths · 9 events
- Excessive Heat in Arizona, July 1 to 5, 202311 deaths · 24 events
- Excessive Heat in Nevada, July 1 to 3, 20235 deaths · 5 events
- Hail and Damaging Winds in Missouri, July 1, 20233 deaths · $500,000 · 1.5 in hail · 18 events
- Drought in South Dakota, July 1 to 31, 2023$93 million · 22 events
- Damaging Winds and Lightning Strike in Alabama, July 1, 2023$7.9 million · 74 kt wind · 33 events
- Rip Currents in Florida, July 1, 20231 death · 1 injured · 2 events
- Excessive Heat in California, July 1 to 3, 20231 death · 7 events
- Rip Current in North Carolina, July 1, 20231 death · 1 event
- Excessive Heat and Damaging Winds in Tennessee, July 1, 2023$596,000 · 61 kt wind · 59 events
- Wildfire in Idaho, July 1 to 31, 2023$9.2 million · 1 event
- Wildfire in Colorado, July 1 to 31, 2023$4.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1126376, 1126380, 1126381, 1126377, 1126378, 1126379, 1126382, 1126383, 1126384.